Alert archive / North Carolina / Beach Hazards Statements in 2013
Beach Hazards Statement 18, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 8, 2013, 4:44 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2013, 4:44 AM EDT (08:44 UTC)
- Expired
- Sep 8, 2013, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
188 WHUS42 KMHX 080844 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 444 AM EDT SUN SEP 8 2013 ...STRONG RIP CURRENTS NORTH OF CAPE LOOKOUT TODAY... .LONG PERIOD EASTERLY SWELL WILL LEAD TO AN ENHANCED RISK OF STRONG RIP CURRENTS TODAY BETWEEN CAPE LOOKOUT AND DUCK. NCZ095-103-104-090000- /O.NEW.KMHX.BH.S.0018.130908T0844Z-130909T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 444 AM EDT SUN SEP 8 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...STRONG RIP CURRENTS. * LOCATION...BETWEEN CAPE LOOKOUT AND DUCK. * TIMING AND TIDES...THE GREATEST THREAT FOR RIP CURRENTS WILL BE SEVERAL HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 4 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 3:58 AM EDT, 46 minutes earlier.
Area forecast discussion, Sep 8, 3:58 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 358 AM EDT SUN SEP 8 2013 .SYNOPSIS... HIGH PRESSURE CENTERED ALONG THE NORTH CAROLINA COAST THIS MORNING WILL MOVE OFFSHORE THIS AFTERNOON. A COLD FRONT WITH LIMITED MOISTURE WILL MOVE THROUGH THE AREA FROM THE NORTH TONIGHT AND EARLY MONDAY. HIGH PRESSURE TO THE NORTH WILL RIDGE SOUTH INTO THE AREA BEGINNING MONDAY THROUGH MID NEXT WEEK WHILE MOVING OFF OF THE COAST. THE NEXT COLD FRONT WILL APPROACH LATE IN THE WEEK. && .NEAR TERM /THROUGH TODAY/... AS OF 300 AM SUNDAY...HIGH PRESSURE CENTERED ALONG THE COAST OF EASTERN NC THIS MORNING WILL MOVE OFFSHORE THIS AFTERNOON. IN RESPONSE A LIGHT SOUTHERLY RETURN FLOW WILL DEVELOP. THIS IN COMBINATION WITH STRONG DIURNAL HEATING WILL LEAD TO WARMER HIGH TEMPERATURES WITH FORECAST READINGS IN THE MIDDLE TO UPPER 80S INLAND AND LOWER 80S COAST. THE HEATING AND MOISTENING OF THE AIRMASS WILL LEAD TO DESTABILIZATION BUT FORCING WILL BE NEGLIGIBLE SO WILL CONTINUE WITH A DRY FORECAST WITH BEST THREAT FOR CONVECTION TODAY WEST OF I95. && .SHORT TERM /TONIGHT/... AS OF 300 AM SUNDAY...THE COLD FRONT WILL BEGIN TO MOVE SOUTHWARD INTO AND THROUGH MOST OF THE AREA TONIGHT. MOISTURE AND FORCING WILL BE LIMITED WITH THE FRONT SO WILL FORECAST DRY WEATHER ALTHOUGH AN ISOLATED SHOWER OR THUNDERSTORM CAN'T BE RULED OUT ESPECIALLY ALONG THE COAST LATE TONIGHT. FORECAST LOWS WILL RANGE FROM THE LOWER TO MIDDLE 60S INLAND TO 65 TO 70 COAST AND LOW TO MID 70S BEACHES AND OUTER BANKS. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 330 AM SUN...THE LONG TERM PERIOD WILL FEATURE DRY AND WARM WEATHER THROUGH THURSDAY NIGHT...FOLLOWED BY A STRONG COLD FRONTAL PASSAGE AND INCREASING PRECIP CHANCES FRIDAY INTO FRIDAY EVENING WITH MUCH COOLER AND DRIER CONDITIONS FOR NEXT WEEKEND. FOR MONDAY...THE WEAK COOL FRONT WILL WASH OUT OFFSHORE AND HIGH PRES WILL BUILD AT THE SFC AND ALOFT. HAVE REMOVED MENTION OF ISO POPS DUE TO STRONG SUBSIDENCE SUPPRESSING ANY RAIN CHANCES. ECM/MAV/MET MOS CONTINUE TO INDICATE LITTLE IF ANY CHANCE OF RAIN AND MAJORITY OF SREF MEMBERS REMAIN DRY. AREA OF UVV IN MID LEVEL HOWEVER MAY BRING SOME INC IN CLOUDS THROUGHOUT THE DAY INTO EARLY MON EVENING. TEMPS WILL EDGE ABOVE CLIMO DURING THE MID WEEK TIME PERIOD WHILE CONDITIONS REMAIN DRY WITH WESTERN ATLANTIC RIDGE CONTINUING TO DOMINATE THE AREA. DEWPOINTS WILL BE ON THE INCREASE AS WELL WITH TEMPS EDGING UPWARDS DURING THE OVERNIGHT PERIOD. MED/LONG RANGE MODELS CONVERGING ON STRONG SHORTWAVE TROUGH/SFC COLD FRONT TO AFFECT THE AREA ON FRIDAY. SW FLOW WILL INC ON THUR WITH TEMPS REACHING INTO THE LOW 90S WITH TD'S INTO THE LOW 70S. ANY PRECIP WILL REMAIN WEST OF THE AREA THUR AFTERNOON. CONTINUED TO INDICATE CHANCE POPS NORTHERN HALF OF AREA FOR POTENTIAL CONVECTION FROM THE NW MAKING INTO E NC. BEST CHANCE FOR THUNDERSHOWERS WILL BE ON FRIDAY AS STRONG FORCING AHEAD OF THE POTENT SHORTWAVE WORKS INTO THE AREA. HAVE EDGED UP POPS TO 40 PERCENT AREA WIDE... LINGERING INTO FRI EVENING ESP SOUTHERN PORTIONS AS COLD FRONT PASSES THROUGH THE AREA. STRONG COOL AND DRY HIGH PRES WILL BUILD INTO THE AREA FROM THE NW NEXT WEEKEND WITH TEMPS EXPECTED BELOW CLIMO ALONG WITH MUCH LOWER RELATIVE HUMIDITY VALS. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... SHORT TERM /THROUGH TONIGHT/... AS OF 1255 AM SUNDAY...VFR CONDITIONS ARE EXPECTED FOR MOST OF THE TAF PERIOD AS TRANSIENT HIGH PRESSURE CONTROLS THE WEATHER TONIGHT INTO SUNDAY. EXCEPTION IS EARLY SUNDAY MORNING WHERE STRONG RADIATIONAL COOLING COULD LEAD TO SHALLOW PATCHY FOG DEVELOPING. WILL CONTINUE TO FORECAST A BRIEF PERIOD OF MVFR VISIBILITIES FROM ROUGHLY 9-12Z NOTING THAT THE LOW LEVELS ARE FAIRLY DRY AND NOT CONDUCIVE TO DEEP FOG OR STRATUS. ANY FOG THAT DEVELOPS WILL QUICKLY DISSIPATE SUNDAY MORNING. EVEN THOUGH STRONG HEATING SUNDAY WILL LEAD TO DESTABILIZATION OF THE AIRMASS...ONLY A WEAK RETURN FLOW IS EXPECTED THUS MOISTURE WILL CONTINUE TO BE LIMITED AND FORCING NEGLIGIBLE AHEAD OF AN APPROACHING COLD FRONT SO NOT EXPECTING ANY DEEP CONVECTION TO DEVELOP AT THIS TIME. LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 330 AM SUN...MAINLY VFR THROUGH MID WEEK THOUGH THERE WILL BE THE POTENTIAL FOR SOME PATCHY FOG/STRATUS AND SUB- VFR CONDITIONS DURING THE OVERNIGHT PERIODS. STRONG FRONT WILL PASS THROUGH ON FRIDAY BRINGING A CHANCE OF THUNDERSHOWERS. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 300 AM SUNDAY...HIGH PRESSURE ALONG THE COAST THIS MORNING WILL MOVE OFFSHORE THIS AFTERNOON. LIGHT SOUTHEASTERLY FLOW (10 KT OR LESS) EARLY THIS MORNING WILL BECOME LIGHT SOUTHWEST THIS AFTERNOON. TONIGHT WINDS WILL SHIFT TO THE NORTH TO NORTHEAST BEHIND THE FRONT AROUND 10 KT AS THE MODELS ARE NOW IN STRONG AGREEMENT THAT THERE WILL NOT BE A SIGNIFICANT SURGE BEHIND THIS FRONT. SEAS WILL REMAIN MAINLY 2-3 FT MAINLY IN SE SWELL THROUGH TONIGHT. LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 330 AM SUN...MAIN CHANGE WITH MARINE FCST IN EXTENDED IS TO LOWER WINDS/SEAS ON MONDAY AS SURGE OF E/NE WINDS EXPECTED TO BE LESS THAN PREVIOUSLY FCST. ALL MODELS IN GOOD AGREEMENT ON WEAK HIGH PRES PASSING BY TO THE NORTH WITH WINDS BECOMING NE THEN E THROUGH THE DAY MON THOUGH WILL REMAIN LESS THAN 15 KT. SEAS WILL RANGE FROM 2 TO 4 FT WITH HIGHEST SETS IN THE OUTER NORTHERN WATERS. WINDS WILL THEN GRADUALLY VEER TOWARD S TUE- WED WITH SPEEDS 10 KT OR LESS AS THE SFC RIDGE EXTENDS OVER AREA FROM E-NE. FLOW WILL INCREASE A BIT FROM THE SW ON THU AHEAD OF THE NEXT APPROACHING COLD FRONT. POTENTIAL FOR SCA CONDITIONS LATE IN THE WEEK AS STRONG NE FLOW DEVELOPS BEHIND THE STRONG COLD FRONTAL PASSAGE. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JME NEAR TERM...JME SHORT TERM...JME LONG TERM...TL AVIATION...JME/TL MARINE...JME/TL
Hazardous weather outlook, Sep 7, 7:33 PM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 733 PM EDT SAT SEP 7 2013 NCZ029-044>047-079>081-090>094-082345- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 733 PM EDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-103-104-082345- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 733 PM EDT SAT SEP 7 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.